Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2016, 4:08 PM CDT for 6 counties in Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 4:08 PM CDT (21:08 UTC)
- Expired
- Aug 26, 2016, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Itawamba County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
329
WUUS54 KMEG 262108
SVRMEG
MSC003-057-117-139-141-145-TNC071-109-262200-
/O.NEW.KMEG.SV.W.0174.160826T2108Z-160826T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
408 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN WESTERN TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN WESTERN TENNESSEE...
* UNTIL 500 PM CDT
* AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHEROKEE...OR 8 MILES SOUTHEAST OF IUKA...MOVING NORTHWEST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CORINTH...BOONEVILLE...SAVANNAH...BALDWYN...IUKA...
PICKWICK LANDING STATE PARK...TISHOMINGO STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BELMONT...BURNSVILLE...
JUMPERTOWN...GLEN...TISHOMINGO...SANDY SPRINGS...SHILOH...
WALNUT GROVE...LEEDY...HINKLE AND BURTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8820 3492 8816 3489 8810 3436 8817
3448 8854 3451 8854 3451 8863 3458 8886
3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2108Z 135DEG 30KT 3476 8807
HAIL...1.00IN
WIND...60MPH
$$5 follow-up statements
208
WWUS54 KMEG 262121
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT FRI AUG 26 2016
MSC057-139-145-262131-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ITAWAMBA MS-UNION MS-TIPPAH MS-
421 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ITAWAMBA...
NORTHEASTERN UNION AND SOUTHEASTERN TIPPAH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3501 8820 3492 8816 3489 8810 3446 8816
3447 8849 3448 8854 3451 8854 3451 8863
3454 8874 3460 8874 3460 8872 3475 8872
3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2121Z 135DEG 30KT 3484 8816
$$
MSC003-117-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-PRENTISS MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
421 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ALCORN...PRENTISS...TISHOMINGO...SOUTHERN HARDIN AND SOUTHEASTERN
MCNAIRY COUNTIES...
AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER IUKA...MOVING
NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CORINTH...BOONEVILLE...SAVANNAH...BALDWYN...IUKA...
PICKWICK LANDING STATE PARK...TISHOMINGO STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BELMONT...BURNSVILLE...
JUMPERTOWN...GLEN...TISHOMINGO...SHILOH...WALNUT GROVE...LEEDY...
HINKLE...BURTON AND PICKWICK DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8820 3492 8816 3489 8810 3446 8816
3447 8849 3448 8854 3451 8854 3451 8863
3454 8874 3460 8874 3460 8872 3475 8872
3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2121Z 135DEG 30KT 3484 8816
HAIL...1.00IN
WIND...60MPH
$$749
WWUS54 KMEG 262126
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT FRI AUG 26 2016
MSC117-262135-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
PRENTISS MS-
426 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR PRENTISS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3501 8820 3492 8816 3489 8810 3468 8813
3470 8833 3474 8833 3474 8835 3476 8835
3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2125Z 135DEG 30KT 3487 8819
$$
MSC003-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
426 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ALCORN...TISHOMINGO...SOUTHERN HARDIN AND SOUTHEASTERN MCNAIRY
COUNTIES...
AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IUKA...MOVING
NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CORINTH...SAVANNAH...IUKA...PICKWICK LANDING STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BURNSVILLE...GLEN...SHILOH...
WALNUT GROVE...LEEDY...HINKLE...PICKWICK DAM...PINEFLAT...MIDWAY...
FARMINGTON...CRUMP...EASTVIEW...MICHIE AND GUYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8820 3492 8816 3489 8810 3468 8813
3470 8833 3474 8833 3474 8835 3476 8835
3476 8875 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2125Z 135DEG 30KT 3487 8819
HAIL...1.00IN
WIND...60MPH
$$607
WWUS54 KMEG 262136
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
436 PM CDT FRI AUG 26 2016
MSC003-141-TNC071-109-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
436 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN ALCORN...NORTHERN TISHOMINGO...SOUTHERN HARDIN AND
SOUTHEASTERN MCNAIRY COUNTIES...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEFLAT...OR
NEAR J P COLEMAN STATE PARK...MOVING NORTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CORINTH...SAVANNAH...IUKA...PICKWICK LANDING STATE PARK...
J P COLEMAN STATE PARK...ADAMSVILLE...BURNSVILLE...SHILOH...
WALNUT GROVE...PICKWICK DAM...PINEFLAT...FARMINGTON...CRUMP...
EASTVIEW...MICHIE...GUYS...STANTONVILLE...LOWRYVILLE...
POLLARDS MILL AND OLD LAWTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8820 3492 8816 3489 8810 3477 8812
3497 8863 3529 8844 3512 8799 3501 8799
TIME...MOT...LOC 2136Z 135DEG 30KT 3492 8825
HAIL...1.00IN
WIND...60MPH
$$568
WWUS54 KMEG 262142
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
442 PM CDT FRI AUG 26 2016
MSC003-141-TNC109-262152-
/O.CAN.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
ALCORN MS-TISHOMINGO MS-MCNAIRY TN-
442 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCORN...NORTHERN
TISHOMINGO AND SOUTHEASTERN MCNAIRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
3512 8799 3501 8799
TIME...MOT...LOC 2142Z 135DEG 30KT 3496 8830
$$
TNC071-262200-
/O.CON.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
HARDIN TN-
442 PM CDT FRI AUG 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN HARDIN COUNTY...
AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINEFLAT...OR
7 MILES SOUTHWEST OF PICKWICK LANDING STATE PARK...MOVING NORTHWEST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...PICKWICK LANDING STATE PARK...ADAMSVILLE...SHILOH...
WALNUT GROVE...PICKWICK DAM...CRUMP...LOWRYVILLE...POLLARDS MILL...
RED SULPHUR SPRINGS...HAMBURG...BRUTON BRANCH...PITTSBURG LANDING...
COUNCE...CHILDERS HILL...WALKERTOWN...DAMON...SOUTHSIDE...
WINN SPRINGS AND MADDOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
3512 8799 3501 8799
TIME...MOT...LOC 2142Z 135DEG 30KT 3496 8830
HAIL...1.00IN
WIND...60MPH
$$261
WWUS54 KMEG 262152
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT FRI AUG 26 2016
TNC071-262202-
/O.EXP.KMEG.SV.W.0174.000000T0000Z-160826T2200Z/
HARDIN TN-
452 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDIN COUNTY WILL
EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MEMPHIS.
LAT...LON 3501 8820 3499 8820 3500 8838 3526 8837
3512 8799 3501 8799
TIME...MOT...LOC 2150Z 135DEG 30KT 3496 8830
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:24 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 26, 3:24 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 324 PM CDT FRI AUG 26 2016 .DISCUSSION... .Short-Term (Tonight through Monday Night)... CURRENTLY SCATTERED SHOWERS AND THUNDERSTORMS WERE AFFECTING THE REGION...WITH SEVERAL OUTFLOW BOUNDARIES AND A FEW STORMS PULSING UP TO STRONG INTENSITY. IN ADDITION...THE SLOW MOVEMENT HAS CAUSED SOME TRAINING AND LOCALIZED FLASH FLOODING. TEMPERATURES ARE RUNNING A 10 TO 15 DEGREES COOLER THAN YESTERDAY. FOR TONIGHT THROUGH MONDAY...THE MIDSOUTH WILL REMAIN ON THE SOUTHWEST SIDE OF AN UPPER LEVEL RIDGE CENTERED OVER THE MID- ATLANTIC STATES. CONVECTION TODAY IS EXPECTED TO CONTINUE THROUGH THE EVENING AS A WEAK DISTURBANCE PUSHES NORTH OUT OF MISSISSIPPI. PATCHY FOG IS AGAIN EXPECTED OVERNIGHT. DURING THE WEEKEND THE MODELS ARE IN AGREEMENT THAT THE SOUTHERLY MIDLEVEL FLOW OF 35KTS WILL WEAKEN TO 10 TO 15KTS AND BACK MORE EASTERLY...WITH CONVECTION BECOMING MORE ISOLATED AND DIURNAL. BELIEVE THE BEST CHANCES WILL RESIDE ACROSS THE NORTH WHERE SOME SURFACE CONVERGENCE WILL BE FOUND. A FEW STRONG PULSE TYPE STORMS REMAIN POSSIBLE. A MIX OF CLOUDS AND SUN WILL ALLOW FOR HIGHS TO REACH THE LOW 90S FOR MOST WITH HEAT INDICES IN THE 100F-104F RANGE. LOWS WILL BE IN THE 70S. JAB .Long-Term (Tuesday through Friday)... The upper level ridging will build back into the Mid South from the east by the middle of next week with deep easterly flow continuing across much of the area. Moist low level conditions will remain in place as a weak cold front undercuts the ridge aloft and stalls across northern portions of the area. Slight chances for showers and thunderstorms will be possible across northern areas in association with this weak front. This front should wash out by Wednesday but enough moisture will linger to support isolated diurnal convection. A stronger northern stream shortwave digging into the Northeast U.S. will push another backdoor cold front into the forecast area by the end of the week. There remains some inconsistencies among the model guidance therefore will carry slight chance pops through the end of the forecast period in association with the frontal boundary. Temperatures should be seasonably hot with summer time humidity continuing through the extended forecast period. Upper ridging may build by next holiday weekend with a trend towards drier and hotter conditions. JLH && .AVIATION... 18z TAF Set Latest water vapor imagery suggests a weak shortwave disturbance lifting northwest across the forecast area this afternoon. This disturbance combined with an increasingly unstable/uncapped atmosphere should promote increased convective coverage at all the TAF sites this afternoon. Tempo for thunder and reduced vsbys in heavy rain have been added for the afternoon hours. Winds should remain light and variable at all of the forecast sites. Convection should wane this evening as instability weakens and the shortwave lifts north of the sites. Skies should clear out later this evening. The clearing skies...light winds...and high moisture levels should promote favorable radiation fog conditions after midnight at most sites with MVFR to IFR vsby reductions through sunrise. Morning fog should mix out fairly quickly with a return to VFR conditions and light winds for the remainder of Saturday morning through the end of the forecast period. JLH && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 26, 3:13 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CDT FRI AUG 26 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-272215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 313 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THIS EVENING. STRONG WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
In the hours before
Special weather statement, Aug 26, 2:01 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT FRI AUG 26 2016
MSZ007-011-012-020-261930-
TUNICA MS-TALLAHATCHIE MS-PANOLA MS-QUITMAN MS-
201 PM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
SOUTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 201 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CHARLESTON.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN TUNICA...NORTHERN TALLAHATCHIE...WESTERN
PANOLA AND QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3398 9044 3426 9045 3426 9040 3442 9040
3446 9045 3463 9046 3450 9013 3407 8997
3392 9010
TIME...MOT...LOC 1901Z 124DEG 29KT 3404 9012Special weather statement, Aug 26, 2:07 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT FRI AUG 26 2016
MSZ004-009-014-261930-
TIPPAH MS-PRENTISS MS-UNION MS-
207 PM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
SOUTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 207 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES EAST OF
KEOWNVILLE...OR 10 MILES NORTHWEST OF BALDWYN.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN TIPPAH...WESTERN PRENTISS AND NORTHEASTERN UNION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3450 8852 3450 8854 3451 8854 3451 8873
3450 8874 3451 8909 3479 8908 3477 8875
3476 8875 3476 8865 3475 8853
TIME...MOT...LOC 1907Z 111DEG 11KT 3458 8880Special weather statement, Aug 26, 3:06 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT FRI AUG 26 2016
ARZ035-048-049-262030-
ST. FRANCIS AR-CROSS AR-LEE AR-
306 PM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
AT 306 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HAYNES...OR 7 MILES
SOUTH OF MADISON.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ST. FRANCIS...CROSS AND LEE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3544 9104 3545 9061 3544 9061 3544 9055
3465 9061 3465 9105
TIME...MOT...LOC 2006Z 153DEG 12KT 3491 9071Special weather statement, Aug 26, 3:21 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 PM CDT FRI AUG 26 2016 TNZ019-020-050>052-262045- DYER TN-MADISON TN-HAYWOOD TN-GIBSON TN-CROCKETT TN- 321 PM CDT FRI AUG 26 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... SOUTHEASTERN DYER COUNTY IN WESTERN TENNESSEE... WEST CENTRAL MADISON COUNTY IN WESTERN TENNESSEE... NORTHEASTERN HAYWOOD COUNTY IN WESTERN TENNESSEE... SOUTHWESTERN GIBSON COUNTY IN WESTERN TENNESSEE... CROCKETT COUNTY IN WESTERN TENNESSEE... AT 321 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF ALAMO...OR 8 MILES NORTHWEST OF HUMBOLDT. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHEASTERN DYER...WEST CENTRAL MADISON...NORTHEASTERN HAYWOOD...SOUTHWESTERN GIBSON AND CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3552 8903 3552 8935 3604 8930 3604 8888 TIME...MOT...LOC 2021Z 147DEG 35KT 3587 8905
Special weather statement, Aug 26, 3:43 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 343 PM CDT FRI AUG 26 2016 TNZ048>050-088-089-262115- FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN-SHELBY TN- 343 PM CDT FRI AUG 26 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... NORTHWESTERN FAYETTE COUNTY IN WESTERN TENNESSEE... TIPTON COUNTY IN WESTERN TENNESSEE... CENTRAL LAUDERDALE COUNTY IN WESTERN TENNESSEE... WESTERN HAYWOOD COUNTY IN WESTERN TENNESSEE... NORTHEASTERN SHELBY COUNTY IN WESTERN TENNESSEE... AT 343 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR COVINGTON. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHWESTERN FAYETTE...TIPTON...CENTRAL LAUDERDALE... WESTERN HAYWOOD AND NORTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3528 8943 3528 8982 3579 8977 3579 8934 TIME...MOT...LOC 2043Z 100DEG 11KT 3549 8962
Local storm report, Aug 26, 3:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD OSCEOLA 35.70N 89.99W
08/26/2016 MISSISSIPPI AR BROADCAST MEDIA
MULTIPLE REPORTS OF FUNNEL CLOUDS NEAR OSCEOLA ARKANSAS.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:22 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 38 min |
| Aug 26, 11:23 AM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Aug 26, 11:47 AM CDT | Special Weather Statement | MEG | Calhoun | 43 min |
| Aug 26, 11:58 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Aug 26, 12:00 PM CDT | Special Weather Statement | MEG | Monroe | 45 min |
| Aug 26, 12:09 PM CDT | Flash Flood Warning | MEG | Chickasaw, Pontotoc | 2 hr |
| Aug 26, 12:27 PM CDT | Special Weather Statement | MEG | Lafayette | 48 min |
| Aug 26, 12:42 PM CDT | Special Weather Statement | MEG | Calhoun | 33 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 37 min |
| Aug 26, 2:01 PM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 29 min |
| Aug 26, 2:07 PM CDT | Special Weather Statement | MEG | Tippah | 23 min |
| Aug 26, 12:40 PM CDT | Special Weather Statement | MEG | McNairy | 50 min |
| Aug 26, 1:25 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 2 hr |
| Aug 26, 3:21 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood | 24 min |
| Aug 26, 3:43 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.